Patient Comments: C. Difficile - Diagnosis

How was your clostridium difficile colitis diagnosed?

Comment from: Richard, 25-34 Male (Patient) Published: April 08

I have to stress something very important. I was given Mylan-clindamycin for an infection I got on my finger. I was quite hesitant to take the pills at first due to the scary list of side effects. Really wish I had read online what happened to others on this antibiotic. But it has proven to almost always result in Clostridium difficile. I'm now waiting for further testing though they say I have otherwise all the symptoms for C. difficile colitis. I have had severe diarrhea for two weeks as often as 8 times a day. Also loss of appetite. I'm going the natural route of taking a ton of probiotics first before I agree to the two drugs they plan to prescribe me. I don't want to get caught in a loop of drugs. Never take Mylan-clindamycin! Find an alternative.

Was this comment helpful?Yes
Comment from: akasha, 35-44 Female (Patient) Published: October 06

I had been having really bad cramps and feeling really ill. I went to my doctor and they told me I had cryptosporidium. The pain and fatigue just got worse and worse, so I went to an infectious disease specialist and she found out I had Clostridium difficile colitis.

Was this comment helpful?Yes
Comment from: Randy, 13-18 Male (Caregiver) Published: May 04

My son has had decades of ear infections and thus put on antibiotics. This year he's had two ear infections. Now because of that, after a stool test they found clostridium difficile colitis. He had most of the major symptoms listed for C. difficile, fever, stomach pain, blood in stool and diarrhea. For whatever reason he's didn't do well on the medications for C. difficile. Side effects were worse than the C. difficile. After research we found a probiotic called saccharomyces boulardii. It goes directly to the intestines and fights C. difficile. After 1 1/2 weeks the stomach pain is 80 percent gone and diarrhea and blood is 90 percent gone. He has a very bad case and it's going to take more time but I can see better results than with medications. He still has a very low grade temperature of 99.1 to 99.7 which tells me it's not over yet. We are following up with doctors and may see a gastroenterologist soon for more options. From people I've talked to and doctors, C. difficile is very hard to get rid of and at least in my case it will be months to years to get his body back to normal after the antibiotic treatments he's had. Hope this helps someone else.

Was this comment helpful?Yes
Comment from: kimberly sue ann, 45-54 Female (Patient) Published: January 21

After starting amoxicillin for acne, I began suffering with severe cramps and diarrhea, unable to keep liquids or food in for over 3 weeks. I went to the doctor and she ordered several stool specimens which showed that I have C. difficile. I have been started on Flagyl and hope this clears this up.

Was this comment helpful?Yes
Comment from: elainew, 25-34 Female (Patient) Published: January 16

I went into the emergency room for unrelated pain and was given antibiotics by IV for a urinary infection. I honestly don't think I had an infection, and the staff did not explain to me the risks of taking antibiotics. I was prescribed amoxicillin tablets and the day after I started taking them I had diarrhea. I stopped taking it, and a few days later I had loose stool diarrhea 2 to 3 times a day. At first I just thought it was an improvement on the previous diarrhea side effects, but it continued for several days with no improvement. I had a stool test and it came back positive for C. difficile. However, I started feeling better at that time, and asked to wait before trying another antibiotic like Flagyl. I never had severe symptoms, not even cramping. I very much hope no symptoms return and I can be done with this. After reading other people's experiences I will try probiotics if I have trouble again.

Was this comment helpful?Yes
Comment from: Grammy51, 55-64 Female (Patient) Published: August 25

I was diagnosed with Clostridium difficile colitis after 7 hours in an emergency room (ER) when I finally saw a doctor who ran a stool culture from the specimen I took with me. I had terrible pain in the back and bloody mucus in diarrhea. They sent me home with nothing and called next morning to say the culture was positive for C. difficile and prescribed another antibiotic. I had been prescribed clindamycin for a sinus infection and the stomach pain from this drug was instant and terrible so I blame it directly. I now take probiotics daily and will never take clindamycin again!

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

C. Difficile - Share Your Experience Question: Please share your experience with C. difficile colitis.
C. Difficile - Symptoms Question: What were your symptoms associated with C. difficile colitis?
C. Difficile - Antibiotics that cause it Question: Did antibiotics cause your C. difficile colitis? Which one(s) did you take?
C. Difficile - Treatment Question: What kinds of treatment, including medication, did you receive for C. difficile colitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors